MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS, INC. 1818910 LCS COMP RPSFLEX FEM CEM L LG+; KNEE FEMORAL

DEPUY ORTHOPAEDICS, INC. 1818910 LCS COMP RPSFLEX FEM CEM L LG+; KNEE FEMORAL
Model Number 1294-12-070
Medical Device Problem Codes Loss of or Failure to Bond (1068); Loose or Intermittent Connection (1371); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Unspecified Infection (1930); Muscular Rigidity (1968); Pain (1994); Loss of Range of Motion (2032); Swelling (2091); Weakness (2145); Distress (2329); Discomfort (2330); Injury (2348); Joint Disorder (2373); No Code Available (3191)
Date of Event 08/29/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Patient initiated form received.It was reported that the patient was revised due to so much pain and suffering.Doi: (b)(6) 2012: dor: (b)(6) 2017 (left knee).
 
Event or Problem Description
Revision to address loosening of the tibial and femoral components, pain and swelling.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report. .
 
Event or Problem Description
Litigation record received.Litigation alleges pain, injury, swelling, stiffness, weakness, discomfort, emotional distress and effusion in the left knee with documented infection.It was also confirmed that the indication for surgery was "the left tkr with aseptic loosening of the femoral and tibial components.".
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary - no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Device history lot - null.Device history batch - null.Device history review - null.Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.  h10 additional narrative:  added a2, h6.Corrected b4.H6 patient code: no code available (3191) used to capture the surgical intervention.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary update 5-nov-2020: the investigation was re-opened upon receipt of additional information.No device associated with this report was received for examination.A worldwide complaint database search found no other related reported incidents against the provided product code/lot number combination since release for distribution.Based on previous investigations, this complication of joint replacement is unlikely to have been the result of a device failing to meet required specifications.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.

Brand Name
LCS COMP RPSFLEX FEM CEM L LG+
Common Device Name
KNEE FEMORAL
Manufacturer (Section D)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic drive
warsaw IN 46582
MDR Report Key7141847
Report Number1818910-2017-52438
Device Sequence Number901478
Product Code NJL
UDI-Device Identifier10603295022954
UDI-Public10603295022954
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P830055
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 08/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2022
Device Model Number1294-12-070
Device Catalogue Number129412070
Device Lot Number3428880
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/30/2017
Supplement Date Received by Manufacturer01/22/2018
05/07/2018
01/24/2019
08/08/2019
11/17/2020
Initial Report FDA Received Date12/22/2017
Supplement Report FDA Received Date02/21/2018
05/08/2018
02/20/2019
08/28/2019
11/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR